The Vestibular Migraine Community

Vestibular Migraine


#21

9 tablets Nortriptyline does that mean 90mg ? You should start seeing benefits from week 2-3 and full benefit by week 6. I am on a similar medicine on Amitriptyline.

The floaters and visual blurring could be the aura related to the migraine playing games with you eyes. Don’t waste time with the optomterist it is not going to turn up anything.

Do your VRT only when you are feeling alright. Personally i have not seen any benefit from it but still do it to build confidence.

In addition to the diet stay hydrated. Drink lots of water even if you are not thirsty. Dry mouth is know to happen Nortriptyline and so you will be thirsty.

Hang in there. You will feel better. Go for long walks it helps you relax. PM me if you feel like chatting.


#22

Hi there. Thank you for your kind response
Yes I am on 90mgs Nortriptyline and have been for 3 days now. The neurologist told me to increase up to 100mgs if needed.
I know exactly what you mean about it causing a dry mouth. I am naughty though as never been good with drink, but Im already drinking more today and the physio I saw last week mentioned the same as you about going for regular walks, so I’m going to hopefully do that later. I’ve had the horrible travel sickness feeling all morning, so want that to go first.
I spoke to the doc this morning and she has temporarily put me back on Prochloperazine which helped with the sickness side before


#23

Helen sorry you are going through this. It’s a total bummer. Hang in there. Amitriptyline solved most of my nausea but I still got break through symptoms some days.


#24

Hi there. I tried amitriptyline a years back but I was so drowsy on them, even the lowest dose, that I didnt stay on them long enough to see if they helped. The doc tried me on Nortriptyline as the next best thing as it didnt give me the drowsiness. It was only when my symptoms came back at the end of June that I learnt that the meds just mask the condition and doesnt get rid of it. It’s so frustrating as it’s kind of an invisible condition that no one can understand it unless they have experienced it themselves or looed into it. That’s why I like the idea of the forums to communicate with others


#25

Yes, Ami makes you drowsy but for some that can be a positive thing if you are struggling to sleep. No doubt Nori has a good reputation for this condition too.

You say it came back? Gosh. Poor you!

Don’t give up on it going again though!

Any idea of how it all started for you?


#26

Hi I think I have mav and i am terrified .I have a 15 month old baby and i have spent six months of his life in bed please tell me it goes away so I can be a mum again .i have nergolist appointment on Tuesday and am worried he won’t be able to help I can’t live like this . I miss being able to read a book sit outside in the sun mind my son !


#27

Hi Dizzylizzy,

The first step would be to get an official diagnosis for Vestibular Migraine. This means the doc has ruled out all the usual suspects. You will need to see both ENT and a Neurologist.

If it confirmed you have MAV you can start trialing meds. Most people find one that works for them. Are you on any meds currently ? Amitriptyline/Nortriptyline are usually first line meds for migraine and depends on your Neurologist and other conditions you might have.

Stick to the migraine diet(See migraine survival guide) and start the supplements (Magneisum, Coq10, Vitamin B2) in the meantime when the above doctor visits and med trials are happening.

Go for long walks and keep moving. I have found long walks give me my sanity even if momentarily.

You will get better and get to a spot where your symptoms are manageable. You will came out of this stronger than you went in. You will be a great mum.

Cheers